Feeling depressed

Recently completed withdrawal from venlafaxine mid July and it was horrendous for the first 2 weeks and then the dizziness subsided and then was left with fatigue and very low mood so have recently started on citalopram but not seen much improvement in my mood yet. I originally came off venlafaxine as I may want to try for kids in the future and this anti depressant is high risk compared to others . Just feel defeated that my symptoms returned and had to go back on them again and now having to wait for the tablets to kick in . Been feeling anxious and crying a lot for last 2 weeks . Hoping things will improve . Cathy

3 Replies

oldestnewest
  • Hi cath, things will improve the worst thing ever is coming off or starting antidepressants and unfortunately your doing both, I always dread having to do either as I know how bad I feel, you feel better but it takes weeks at least six before you start to feel better. You will feel better cath, let me know how your getting on xx

  • Hi yearca I agree with Sandraanne. Coming off is hell but give it around 6 weeks or so to let the new ad's take effect. Hopefully they will help you. Take care. x

  • There are ads that are suitable for young women who want kids but I would try, in addition to any drugs you are prescribed ,fish oil which is quite safe. You do however need to find one that contains at least 500mgm of EPA which most of the chemists ones won't give you unless you exceed the maximum dose. 1000 mgm is better but I have n't been able to find one in the UK which will give you this much without exceeding the stated dose.

    Google "Jim Phelps MD" for a good USA website which has lots of non drug remedies for depression, including a lot on fish oil. There's a lot of reading on that site but most of it makes good sense to me although Phelps is quite honest about the many unknown aspects of depression. Incidentally fish oil is good for the heart, probably good for the brain, and helps avoid constipation. Quite a bonus! Its also not that expensive.

    Probably best to discuss with your GP when you next see him/her.

You may also like...